Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 32, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 1, 2015, 5:15 PM MDT for Hidalgo County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2015, 5:15 PM MDT (23:15 UTC)
- Expired
- Aug 1, 2015, 7:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 164 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2137 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709
WGUS54 KEPZ 012315
FFWEPZ
NMC023-020115-
/O.NEW.KEPZ.FF.W.0032.150801T2315Z-150802T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
515 PM MDT SAT AUG 1 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HIDALGO COUNTY IN SOUTHWESTERN NEW MEXICO...
* UNTIL 715 PM MDT
* AT 515 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS IMMINENT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALAMO HUECO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3162 10850 3162 10821 3133 10821 3133 10848
$$2 follow-up statements
796 WGUS74 KEPZ 020004 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 604 PM MDT SAT AUG 1 2015 NMC023-020115- /O.CON.KEPZ.FF.W.0032.000000T0000Z-150802T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HIDALGO NM- 604 PM MDT SAT AUG 1 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHEASTERN HIDALGO COUNTY... AT 602 PM MDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS THAT PRODUCED EARLIER HEAVY RAINS HAVE SUBSIDED ACROSS THE WARNED AREA. HOWEVER...RUNOFF FROM EARLIER STORMS IS LIKELY STILL OCCURRING. UP TO TWO INCHES OF RAIN FELL EARLIER TODAY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ALAMO HUECO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL. && LAT...LON 3162 10850 3162 10821 3133 10821 3133 10848 $$
491 WGUS74 KEPZ 020110 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 710 PM MDT SAT AUG 1 2015 NMC023-020120- /O.EXP.KEPZ.FF.W.0032.000000T0000Z-150802T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HIDALGO NM- 710 PM MDT SAT AUG 1 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN HIDALGO COUNTY WILL EXPIRE AT 715 PM MDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3162 10850 3162 10821 3133 10821 3133 10848 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:38 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 1, 2:38 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 238 PM MDT SAT AUG 1 2015 .SYNOPSIS... MONSOON MOISTURE IS GETTING A SHOVE TO THE WEST THANKS TO HIGH PRESSURE BUILDING IN FROM TEXAS. HOWEVER ENOUGH OF IT REMAINS TRAPPED WITHIN THE REGION TO KEEP SCATTERED MOUNTAIN AND ISOLATED LOWLAND STORMS DEVELOPING OVER THE BORDERLAND EACH AFTERNOON AND EVENING AS DAYTIME HEATING DESTABILIZES THE ATMOSPHERE. EARLY DAYTIME HOURS WILL BRING SUNSHINE RESULTING IN WARM AFTERNOONS AND BUILDING CLOUDS. SOME CONTINUED DRYING THROUGH THE WEEK SHOULD RESULT IN A DIMINISHING OF STORM COVERAGE BY MID AND LATE WEEK. && .DISCUSSION... WATER VAPOR SATELLITE IMAGERY AND THIS MORNINGS EPZ SOUNDING CONFIRM THE MODELS TAKE THAT OUR AREA WILL LOSE MOISTURE AS THE TEXAS UPPER RIDGE BUILDS IN FROM THE EAST AND SHOVES THE DEEPER MONSOON MOISTURE PLUME WEST. OUR PW HAS DROPPED TO RIGHT AT AN INCH WHILE CONVERSELY TUCSON'S HAD RISEN TO OVER 1.5 INCH. HOWEVER THE BOUNDARY LEVEL CONTINUES WITH AN OPEN SOUTHEAST FETCH TO THE GULF OF MEXICO. THUS DEWPOINTS ARE STAYING UP INTO THE M50S AND THUS THE LOW LEVELS STILL HAVE CONDITIONAL INSTABILITY GIVEN ENOUGH HEATING TO INITIATE LIFT. RESULTING FORECAST WILL BE TO KEEP AT LEAST ISOLATED STORMS IN FOR ALL ZONES...EVEN THE EAST ZONES WHERE THE AIR IS THE DRIEST. EXPECT SOME STORMS TO PERSIST INTO THE EVENING HOURS THANKS TO OUTFLOWS AND WEAK PERTURBATIONS ALOFT. SUN AND MONDAY A SHARP DISTURBANCE ALOFT TRACKS OFF THE WEST COAST TOWARD THE FOUR CORNERS REGION. MODEL AGREEMENT IS TO BEND THE DEEPER MONSOON MOISTURE PLUME BACK TO THE EAST AND MORE OVER OUR AREA. THIS PROBABLY WON'T HAVE A LARGE EFFECT ON OUR AREA...BUT IT SHOULD RESULT IN PW'S CREEPING UP A BIT. MODELS SHOW US DROPPING BELOW 1" TODAY...BUT BACK TO 1.25" BY MONDAY. THUS THE MODELS ALSO UP POPS A BIT FOR SUN AND MON...WHICH LOOKS QUITE REASONABLE. ALL ZONES WILL HAVE CHANCES FOR RAIN/STORMS MENTIONED FOR THESE PERIODS. TUESDAY THROUGH FRIDAY THE UPPER RIDGE LOOKS TO SHIFT TO OUR SOUTH AND WEST AND ELONGATE EAST TO WEST. THIS PLACES OUR REGION UNDER A WEAKLY CONTINENTAL NORTHERLY FLOW AND LOOKS TO DISPLACE THE MOIST PLUME TO OUR SOUTH AND WEST. THE RESULT IS A DROP IN PW/DEWPOINTS AND A MORE STABLE AIRMASS FOR THE REMAINDER OF THE WORK WEEK. TEMPERATURES WILL WARM...AND THE GFS INDICATES 100 AFTERNOONS TUE-THU FOR ELP. THUS FEWER STORMS...LIKELY LIMITED TO THE MOUNTAINS...AND WARMER TEMPS WITH MORE SUNSHINE AND GENERALLY LIGHT WINDS. SATURDAY AND THROUGH NEXT WEEKEND THE ECMWF RECENTERS THE UPPER HIGH TO OUR EAST AND ALLOWS THE MONSOONAL MOIST PLUME TO FOCUS OVER SE ARIZONA AND BEGIN TO CREEP EAST BACK INTO OUR AREA. THUS SATURDAY ONWARD WE REVERSE THE DECLINING STORM TREND AND BUMP POPS BACK UP...ESP WEST. 14-BIRD && .AVIATION...VALID 02/00Z-03/00Z. HIGH PRESSURE ALOFT OVERHEAD WILL CONTINUE INTO SUNDAY. THE AIR MASS REMAINS MOIST AND UNSTABLE ENOUGH FOR ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MOST FREQUENT OVER THE HIGHER TERRAIN OF THE GILA WILDERNESS AND THE SACRAMENTO MOUNTAINS. IN GENERAL 06Z-18Z FEW-SCT080-100 FEW-SCT250 WITH WINDS SSE 5-10KTS. OTHER WISE 18Z-06Z SCT070 SCT100 SCT250 WINDS SW 7 G 15KTS. ISOLD VRBL WINDS 30G40KTS BKN070CB BKN100 4SM TSRA TOPS300. 20-NOVLAN && .FIRE WEATHER... HIGH PRESSURE ALOFT OVERHEAD WILL BRING SEASONABLY HOT WEATHER TO TO THE AREA THIS WEEKEND. THE AIR MASS STILL REMAINS FAIRLY MOIST AND UNSTABLE FOR A FEW SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY AROUND THE MOUNTAIN AREAS. AROUND THE FIRST PART TO MID PART OF NEXT WEEK...ADDITIONAL MOISTURE SHOULD RETURN TO THE REGION WITH LESS SUPPRESSIVE HIGH PRESSURE AND THIS SHOULD INCREASE SHOWER AND THUNDERSTORM CHANCES. THE MIN RH FILED WILL RUN 20% TO 25% LOWLANDS AND 35% TO 45% ABOVE 7000 FT SATURDAY AND ABOUT 3% TO 5% LOWER OVERALL SUNDAY. 20-NOVLAN && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 98 76 97 / 10 0 10 20 SIERRA BLANCA 69 96 72 95 / 20 10 10 30 LAS CRUCES 69 96 69 94 / 10 0 20 20 ALAMOGORDO 68 97 69 95 / 20 20 20 20 CLOUDCROFT 52 74 55 73 / 30 30 30 50 TRUTH OR CONSEQUENCES 69 94 69 92 / 20 20 30 20 SILVER CITY 63 88 63 85 / 30 30 20 30 DEMING 69 96 70 94 / 20 10 20 20 LORDSBURG 68 95 68 93 / 20 20 20 20 WEST EL PASO METRO 72 98 74 98 / 10 0 10 20 DELL CITY 71 98 72 97 / 10 10 10 20 FORT HANCOCK 73 99 73 98 / 20 10 10 30 LOMA LINDA 68 95 71 92 / 10 0 10 20 FABENS 71 99 73 98 / 10 0 10 20 SANTA TERESA 70 97 72 96 / 10 0 20 20 WHITE SANDS HQ 70 97 71 94 / 10 0 20 20 JORNADA RANGE 67 96 68 94 / 10 0 20 20 HATCH 67 97 68 95 / 20 10 20 10 COLUMBUS 69 96 71 93 / 20 10 20 20 OROGRANDE 70 97 72 96 / 10 0 10 20 MAYHILL 59 83 59 82 / 30 30 20 40 MESCALERO 56 84 58 82 / 30 30 30 40 TIMBERON 58 83 60 82 / 30 30 20 40 WINSTON 59 84 60 83 / 40 40 30 40 HILLSBORO 65 94 65 91 / 20 30 30 30 SPACEPORT 67 95 69 93 / 20 10 20 10 LAKE ROBERTS 58 87 58 85 / 40 40 30 40 HURLEY 64 91 64 88 / 20 30 20 20 CLIFF 65 93 64 91 / 30 30 30 20 MULE CREEK 60 93 61 90 / 30 30 30 20 FAYWOOD 64 92 65 89 / 20 40 20 20 ANIMAS 67 94 68 92 / 20 20 20 30 HACHITA 67 94 69 93 / 20 20 20 20 ANTELOPE WELLS 66 92 66 89 / 20 20 30 40 CLOVERDALE 64 90 65 87 / 20 20 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/14/99
Hazardous weather outlook, Aug 1, 12:08 PM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1208 PM MDT SAT AUG 1 2015 NMZ401>417-TXZ418>424-021815- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1208 PM MDT SAT AUG 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT ATMOSPHERIC DRYING FROM THE SOUTH AND EAST WILL LIMIT THUNDERSTORM DEVELOPMENT TODAY...AND LIKELY CURTAIL MUCH OVERNIGHT ACTIVITY THIS EVENING. HOWEVER STILL EXPECT ISOLATED TO SCATTERED MOUNTAIN STORMS IN THE MID AFTERNOON THROUGH MID EVENING HOURS. WESTERN LOWLANDS WILL LIKELY SEE ISOLATED STORMS WHILE THE EASTERN LOWLANDS WILL SEE ONLY SLIGHT CHANCES FOR A FEW STORMS. STORMS TODAY MAY BRING HEAVY RAIN/FLASH FLOODING...ESPECIALLY WEST...AND GUSTS TO 50 MPH ALONG WITH MAINLY SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOMEWHAT DRIER AIR OVER THE REGION WILL MEAN A DROP IN THUNDERSTORM ACTIVITY AS THE WEEK AHEAD PROGRESSES. ISOLATED TO SCATTERED MOUNTAIN STORMS EXPECTED TO CONTINUE...BUT LOWLAND STORMS WILL BE SPARSE. EXPECT BETTER STORM CHANCES EARLY IN THE WEEK DIMINISHING LATE IN THE WEEK. MOST LIKELY STORM IMPACTS WILL BE VERY ISOLATED POCKETS OF HEAVY RAIN/FLASH FLOODING...AND GUSTY OUTFLOW WINDS NEAR 50 MPH. LOWLAND HEAT MAY BECOME EXCESSIVE BY MID AND LATE WEEK WITH LOWLANDS REACHING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:02 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Aug 1, 1:36 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 1, 2:20 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Aug 1, 4:04 PM MDT | Areal Flood Advisory | EPZ | Sierra | 116 min |
| Aug 1, 4:48 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 117 min |
| Aug 1, 5:04 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.